MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS VERSION ROD; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNIVERS REVERS VERSION ROD; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNIVERS REVERS VERSION ROD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the device broke.The device is still stuck in the device ar-9510-2, batch: 052246-r.The surgery was finished successfully.No further information received.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3.
 
Event or Problem Description
Update kpilz 03-dez-2024: further information were received that the device broke during a shoulder prothesis surgery.The device broke outside of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9510-01 arthrex univers revers¿ version rod, serial/batch number (b)(6), was received for evaluation.The device arrived for evaluation separated from the ar-9510-02.Visual inspection revealed that the threaded tip of the device was broken off.The evaluation of the threaded tip discovered nicks and bends in the threads.Functional testing was not performed as the device is damaged.The most likely cause of the reported failure is user error, specifically applying excessive force through leveraging or prying the device.

Brand Name
UNIVERS REVERS VERSION ROD
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20795674
Report Number1220246-2024-08650
Device Sequence Number18095074
Product Code LXH
UDI-Device Identifier00888867061620
UDI-Public(01)00888867061620(11)230504(10)250225102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberUNIVERS REVERS VERSION ROD
Device Catalogue NumberAR-9510-01
Device Lot Number250225102
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/03/2024
01/03/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/05/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown